MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH QUICK-CONNECT HANDLE (2/PK); PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH QUICK-CONNECT HANDLE (2/PK); PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 8000-0000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There has been one other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
This pi is for the intra-operative event on (b)(6) /2018.In performing a revision of the patient's right hip, the distal cone body was found to be cold welded to the distal stem.In using the stem separator and the handle which attaches to it, a part of the stem separator broke, and the tip of the handle snapped off.Surgeon had to instead perform an extensive troch osteotomy procedure, leading to a surgical delay of approximately 5 hours.
 
Event or Problem Description
This pi is for the intra-operative event on (b)(6) 2018.In performing a revision of the patient's right hip, the distal cone body was found to be cold welded to the distal stem.In using the stem separator and the handle which attaches to it, a part of the stem separator broke, and the tip of the handle snapped off.Surgeon had to instead perform an extensive troch osteotomy procedure, leading to a surgical delay of approximately 5 hours.
 
Additional Manufacturer Narrative
An intra-operative event regarding fracture of the device and failure to perform of a scorpio handle was reported.The event was confirmed through material analysis.A material analysis has been performed.The report concluded that the tip of the handle had fractured, with the fracture being consistent with an overload condition.The plunger shaft of the handle was damaged, consistent with contact against a hard object post-fracture.Eds showed the body handle was consistent with 17-4 ph stainless steel alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No medical records were received for review with a clinical consultant all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.It was reported that during a revision surgery for infection the distal cone body was found to be cold welded to the distal stem.In using the stem separator and the handle which attaches to it, a part of the stem separator broke, and the tip of the handle snapped off resulting in the surgeon having to perform an extensive troch osteotomy procedure, leading to a surgical delay of approximately 5 hours.The event was confirmed through material analysis of the returned instruments which concluded that the tip of the handle had fractured, with the fracture being consistent with an overload condition.The plunger shaft of the handle was damaged, consistent with contact against a hard object post-fracture.Eds showed the body handle was consistent with 17-4 ph stainless steel alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports and medical records are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.

Brand Name
QUICK-CONNECT HANDLE (2/PK)
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7852231
Report Number0002249697-2018-02787
Device Sequence Number1337703
Product Code JWH
UDI-Device Identifier07613327234206
UDI-Public07613327234206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123486
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8000-0000
Device Lot NumberMMZA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age52 YR